Alert archive / Georgia / Flash Flood Watches in 2019
Flash Flood Watch 3, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Feb 20, 2019, 12:04 PM EST for 36 counties in Georgia. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2019, 12:04 PM EST (17:04 UTC)
- Expired
- Feb 21, 2019, 7:00 PM EST
- In force
- 31 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 36 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 389 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 903 m²/s²
- 0-3 km storm-relative helicity
- 1091 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
570 WGUS62 KFFC 201704 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 1204 PM EST Wed Feb 20 2019 ...FLOOD WATCH HAS BEEN TRANSITIONED TO A FLASH FLOOD WATCH... .Overview...Locally heavy rainfall is expected to develop tonight and last through Thursday evening. Soils have become very saturated across portions of north Georgia, mainly along and north of the Interstate 85 and Interstate 20 corridors. Higher rainfall rates in combination with the saturated soils will increase the potential for Flash Flooding tonight through Thursday evening. GAZ001>009-011>016-019>021-030-031-041-210115- /O.CAN.KFFC.FA.A.0001.000000T0000Z-190223T1200Z/ /O.NEW.KFFC.FF.A.0003.190220T1704Z-190222T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 1204 PM EST Wed Feb 20 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for portions of north central Georgia... northeast Georgia and northwest Georgia...including the following areas...in north central Georgia...Cherokee... Dawson...Fannin...Gilmer...Lumpkin...Pickens and Union. In northeast Georgia...Towns and White. In northwest Georgia... Bartow...Catoosa...Chattooga...Dade...Floyd...Gordon... Haralson...Murray...Paulding...Polk...Walker and Whitfield. * Through Thursday evening * Soil conditions remain very saturated and river levels remain high across the area. The potential for locally heavy rainfall will increase tonight and last through Thursday evening. Rainfall totals between 1" and 3" are likely, with locally higher amounts possible. This amount of rainfall will produce significant runoff and flooding of creeks and rivers. The watch may have to be extended into Friday, or even the weekend, as additional rainfall is expected during this time. * Periods of heavy rain can overwhelm or clog storm drains and ditches with debris and cause extensive street flooding and road ponding. This is especially true this time of year as fallen leaves block or impede drainage systems. Take time ahead of the rain to clear leaves and debris from these drainage systems. Due to the extremely saturated soils, downed trees will be likely, even with sub severe winds. |PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GAZ022>025-032>035-042>045-052>055-210115- /O.NEW.KFFC.FF.A.0003.190220T1704Z-190222T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Forsyth-Hall-Banks-Jackson-Cobb-North Fulton-Gwinnett-Barrow- Carroll-Douglas-South Fulton-DeKalb-Heard-Coweta-Fayette-Clayton- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Newnan, and Peachtree City 1204 PM EST Wed Feb 20 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for portions of north central Georgia... northeast Georgia...northwest Georgia and west central Georgia...including the following areas...in north central Georgia...Barrow...Clayton...Cobb...DeKalb...Douglas... Fayette...Forsyth...Gwinnett...Hall...North Fulton and South Fulton. In northeast Georgia...Banks and Jackson. In northwest Georgia...Carroll. In west central Georgia...Coweta and Heard. * Through Thursday evening * Soil conditions remain very saturated and river levels remain high across the area. The potential for locally heavy rainfall will increase tonight and last through Thursday evening. Rainfall totals between 1" and 3" are likely, with locally higher amounts possible. This amount of rainfall will produce significant runoff and flooding of creeks and rivers. The watch may have to be extended into Friday, or even the weekend, as additional rainfall is expected during this time. * Periods of heavy rain can overwhelm or clog storm drains and ditches with debris and cause extensive street flooding and road ponding. This is especially true this time of year as fallen leaves block or impede drainage systems. Take time ahead of the rain to clear leaves and debris from these drainage systems. Due to the extremely saturated soils, downed trees will be likely, even with sub severe winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
591 WGUS62 KFFC 210842 FFAFFC Flood Watch National Weather Service Peachtree City GA 342 AM EST Thu Feb 21 2019 GAZ001>009-011>016-019>025-030>035-041>045-052>055-220000- /O.CON.KFFC.FF.A.0003.000000T0000Z-190222T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb-Heard-Coweta-Fayette-Clayton- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Newnan, and Peachtree City 342 AM EST Thu Feb 21 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of north central Georgia...northeast Georgia... northwest Georgia and west central Georgia...including the following areas...in north central Georgia...Barrow... Cherokee...Clayton...Cobb...Dawson...DeKalb...Douglas... Fannin...Fayette...Forsyth...Gilmer...Gwinnett...Hall... Lumpkin...North Fulton...Pickens...South Fulton and Union. In northeast Georgia...Banks...Jackson...Towns and White. In northwest Georgia...Bartow...Carroll...Catoosa...Chattooga... Dade...Floyd...Gordon...Haralson...Murray...Paulding...Polk... Walker and Whitfield. In west central Georgia...Coweta and Heard. * Through this evening * Soil conditions remain very saturated and river levels remain high across the area. The potential for locally heavy rainfall will continue through this evening. Rainfall totals up to an 1", with locally higher amounts possible in any stronger storms. This amount of rainfall will produce significant runoff and flooding of creeks and rivers. * Periods of heavy rain can overwhelm or clog storm drains and ditches with debris and cause extensive street flooding and road ponding. This is especially true this time of year as fallen leaves block or impede drainage systems. Take time ahead of the rain to clear leaves and debris from these drainage systems. Due to the extremely saturated soils, downed trees will be likely, even with sub severe winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
258 WGUS62 KFFC 211914 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 214 PM EST Thu Feb 21 2019 GAZ001>009-011>016-019>021-220200- /O.NEW.KFFC.FA.A.0002.190222T0000Z-190223T0000Z/ /O.CON.KFFC.FF.A.0003.000000T0000Z-190222T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 214 PM EST Thu Feb 21 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH FRIDAY EVENING... The Flash Flood Watch continues for * North Georgia and portions of central GA, mainly along and north of the Interstate 85 corridor. * Until 7 PM EST this evening * Soil conditions remain very saturated and river levels remain high across the area. The potential for locally heavy rainfall will continue through this evening. Rainfall totals up to an 1", with locally higher amounts possible in any stronger storms. This amount of rainfall will produce significant runoff and flooding of creeks and rivers. * Periods of heavy rain can overwhelm or clog storm drains and ditches with debris and cause extensive street flooding and road ponding. This is especially true this time of year as fallen leaves block or impede drainage systems. Take time ahead of the rain to clear leaves and debris from these drainage systems. Due to the extremely saturated soils, downed trees will be likely, even with sub severe winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && The National Weather Service in Peachtree City has issued a * Flood Watch for portions of north Georgia, mainly along and north of a line from Rome to Canton to Cleveland. * From 7 PM EST this evening through Friday evening * Soil conditions remain very saturated and river levels remain high across the area. The potential for prolonged rainfall will continue through Friday evening. Additional rainfall totals up to 2", with locally higher amounts are possible. This amount of rainfall could produce significant runoff and flooding of creeks and rivers. * Prolonged rain can overwhelm or clog storm drains and ditches with debris and cause extensive street flooding and road ponding. This is especially true this time of year as fallen leaves block or impede drainage systems. Take time ahead of the rain to clear leaves and debris from these drainage systems. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ GAZ022>025-030>035-041>045-052>055-220000- /O.CON.KFFC.FF.A.0003.000000T0000Z-190222T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Haralson-Carroll-Douglas-South Fulton-DeKalb- Heard-Coweta-Fayette-Clayton- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Newnan, and Peachtree City 214 PM EST Thu Feb 21 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... The Flash Flood Watch continues for * North Georgia and portions of central GA, mainly along and north of the Interstate 85 corridor. * Until 7 PM EST this evening * Soil conditions remain very saturated and river levels remain high across the area. The potential for locally heavy rainfall will continue through this evening. Rainfall totals up to an 1", with locally higher amounts possible in any stronger storms. This amount of rainfall will produce significant runoff and flooding of creeks and rivers. * Periods of heavy rain can overwhelm or clog storm drains and ditches with debris and cause extensive street flooding and road ponding. This is especially true this time of year as fallen leaves block or impede drainage systems. Take time ahead of the rain to clear leaves and debris from these drainage systems. Due to the extremely saturated soils, downed trees will be likely, even with sub severe winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
037 WGUS62 KFFC 220007 FFAFFC Flood Watch National Weather Service Peachtree City GA 707 PM EST Thu Feb 21 2019 GAZ001>009-011>016-019>021-220815- /O.EXP.KFFC.FF.A.0003.000000T0000Z-190222T0000Z/ /O.CON.KFFC.FA.A.0002.000000T0000Z-190223T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 707 PM EST Thu Feb 21 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...FLASH FLOOD WATCH HAS EXPIRED... The Flood Watch continues for * Portions of north central Georgia...northeast Georgia and northwest Georgia...including the following areas...in north central Georgia...Cherokee...Dawson...Fannin...Gilmer... Lumpkin...Pickens and Union. In northeast Georgia...Towns and White. In northwest Georgia...Bartow...Catoosa...Chattooga... Dade...Floyd...Gordon...Murray...Walker and Whitfield. * Through Friday evening * Soil conditions remain very saturated and river levels remain high across the area. The potential for locally heavy rainfall will continue through Friday. Rainfall totals up to 2 inches, with locally higher amounts possible in any stronger storms. This amount of rainfall will produce significant runoff and flooding of creeks and rivers. * Periods of heavy rain can overwhelm or clog storm drains and ditches with debris and cause extensive street flooding and road ponding. Take time ahead of the rain to clear leaves and debris from drainage systems. Due to the extremely saturated soils, downed trees will be likely, even with sub severe winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && The Flash Flood Watch for portions of north central Georgia... northeast Georgia and northwest Georgia has expired. $$ GAZ022>025-030>035-041>045-052>055-220115- /O.EXP.KFFC.FF.A.0003.000000T0000Z-190222T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Haralson-Carroll-Douglas-South Fulton-DeKalb- Heard-Coweta-Fayette-Clayton- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Newnan, and Peachtree City 707 PM EST Thu Feb 21 2019 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of north central Georgia... northeast Georgia...northwest Georgia and west central Georgia has expired. Although rain is still expected to impact the area Friday, rainfall amounts are low enough that the risk of flash flooding has diminished. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Feb 20, 6:43 AM EST, 5 hours 21 minutes earlier.
Area forecast discussion, Feb 20, 6:43 AM EST, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 643 AM EST Wed Feb 20 2019 .UPDATE... Updated for the 12Z Aviation Discussion. && .PREV DISCUSSION... /Issued 346 AM EST Wed Feb 20 2019/ SHORT TERM /Today through Thursday/... No major changes to the overall pattern as models continue in good agreement through the short term. The southwest flow aloft will continue to bring abundant Gulf moisture over the CWA. The main focusing mechanism today will be upglide along a warm front that will push across north Georgia this afternoon and evening. Until then, low clouds, drizzle and intermittent rain will continue across north Georgia through this evening. The high winds experienced earlier are diminishing and the Wind Advisory will be allowed to expire at 12Z today. As the warm front pushes northeast this afternoon and evening, the atmosphere will destabilize enough to allow MUCAPES of 500-800 to spread across the CWA. This will be enough for isolated tsra development this afternoon and tonight. A cold front will move into the north Georgia Thursday. GFS/NAM/ECMWF want to push it through most of the CWA by 00Z Fri. With a parallel flow aloft, the front may not be able to make it through the CWA. Some of the hi-res models keep the front across north GA Thursday and then lift it north into Tennessee late Thursday afternoon. Due to the uncertainty, will continue with the best chances of showers/isolated tsra across north GA. QPF values by models and WPC have come down a little, but at this time do not want to make any changes to the current watch timing and configuration as this is a prolonged event. 17 LONG TERM /Thursday Night through Tuesday/... The long term period begins with a front stalled in the vicinity as multiple waves of precipitation impact the area. As such have kept likely to categorical pops across northern Georgia through Saturday. As high pressure moves off the east coast and noses down the Appalachians, a wedge builds in on Friday and looks to remain until Saturday. This will help to enhance precipitation across the area. Continuous high PWs and instability will result in periods of thunderstorms and heavy rainfall across the area through Saturday. With multiple rivers across northern Georgia already in flood, concerns for river flooding and flash flooding will continue as these rounds of precipitation impact the area, especially across portions of northern Georgia. The Flood Watch remains in effect through Saturday morning. Make sure to stay updated to the forecast for any changes to the watch. The next system is forecast to impact the area late Saturday into Sunday as a surface low develops across the midwest and pushes a cold front through the state on Sunday. PW's remain high so periods of heavy rainfall may be possible. Overall, instability isn't as impressive as previous shifts, but chances for thunder remain in the forecast. The good news is we should see some drier weather on Monday before chances for rain return on Tuesday. Temperatures through the weekend are expected to be mostly above average in the 60s and 70s, aside from those within the wedge where highs are expected to be closer to the 50s. After the weekend system, high temperatures are expected to be closer to seasonal norms. Reaves && .AVIATION... 12Z Update... A mix of IFR/LIFR cigs will continue through the forecast. Winds will be easterly with a few gusts early this morning. Winds will become south to southwest tonight as the warm front lifts north of ATL/AHN. Best chances of rain will be north of ATL/AHN, however as the cold front approaches tonight, chances of rain will increase. There is a risk of tsra this afternoon and tonight, however risk is too low to mention in the TAF. //ATL Confidence...12Z Update... Medium confidence. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 47 46 62 54 / 60 60 60 70 Atlanta 51 50 64 55 / 60 70 60 60 Blairsville 48 46 59 51 / 70 80 80 70 Cartersville 52 50 60 52 / 60 80 70 70 Columbus 65 60 76 62 / 40 50 50 60 Gainesville 45 44 60 53 / 60 80 70 70 Macon 60 57 77 61 / 50 30 50 50 Rome 53 50 58 51 / 80 90 70 70 Peachtree City 56 53 68 56 / 50 60 60 60 Vidalia 67 61 80 63 / 50 10 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray... Paulding...Pickens...Polk...Towns...Union...Walker...White... Whitfield. Wind Advisory until 10 AM EST this morning for the following zones: Catoosa...Chattooga...Dade...Dawson...Fannin...Gilmer... Gordon...Lumpkin...Murray...Pickens...Towns...Union...Walker... White...Whitfield. && SHORT TERM...17 LONG TERM....Reaves AVIATION...17
Hazardous weather outlook, Feb 20, 11:55 AM EST, 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1155 AM EST Wed Feb 20 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1155 AM EST Wed Feb 20 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Strong wind gusts combined with extremely saturated soils in northern Georgia have resulted in conditions susceptible for trees to become uprooted and blown over. Trees may be blown onto structures, roadways or powerlines causing further power outages across the area. Showers and isolated thunderstorms are expected to impact the area this afternoon and evening. The main hazards with any storm will be gusty winds and heavy rainfall. A Flash Flood Watch has been issued for most of North Georgia including the Atlanta metro, where up to 2 inches of rapidly accumulating rainfall could occur with this evening's storms. The Flash Flood Watch is in effect through Thursday evening, and takes the place of the previously issued Flood Watch. As a result of multiple periods with heavy rainfall, nearly all the rain that will fall will be converted to runoff and some localized flooding of creeks and streams may be possible across portions of northern Georgia. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The Flash Flood Watch will remain in effect through Thursday evening, with further Flood Watches possible through Sunday morning. Multiple rounds of rain are expected across much of the area through Sunday, with 2 to as much as 4 inches possible by the end of the week. The highest rainfall amounts at this time are expected across northwest Georgia. An increased threat for river and stream flooding will continue through the week as rain falls over saturated grounds. Localized flash flooding will also be possible, especially over the complex terrain of north Georgia. Make sure to stay tuned to the latest forecasts and updates each day for any changes to the forecast. In addition, there is a chance of thunderstorms on Thursday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Feb 20, 9:42 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM NON-TSTM WND DMG 3 SW BLAIRSVILLE 34.84N 83.98W
02/20/2019 UNION GA EMERGENCY MNGR
A TREE WAS BLOWN DOWN 3 MILES SW OF BLAIRSVILLE THAT
LANDED ON A MOBILE HOME CAUSING MAJOR DAMAGE.
&&
EVENT NUMBER FFC1900074
THIEMLocal storm report, Feb 20, 9:53 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM DEBRIS FLOW 1 ENE MILL CREEK 34.74N 85.02W
02/20/2019 WHITFIELD GA EMERGENCY MNGR
A SMALL LANDSLIDE OCCURED NEAR DALTON ON DUG GAP BATTLE
RD. TREES, DIRT, AND ROCKS ARE BLOCKING A PORTION OF THE
ROADWAY.
&&
EVENT NUMBER FFC1900075
THIEMLocal storm report, Feb 20, 10:00 AM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM NON-TSTM WND DMG 3 SW BLAIRSVILLE 34.84N 83.98W
02/20/2019 UNION GA EMERGENCY MNGR
A TREE WAS BLOWN DOWN 3 MILES SW OF BLAIRSVILLE THAT
LANDED ON A MOBILE HOME CAUSING MAJOR DAMAGE. EM REPORTS
~40-50 TRESS DOWN ACROSS THE COUNTY, BLOCKING ROADS AND
BRINGING DOWN POWERLINES.
&&
CORRECTED REMARKS
EVENT NUMBER FFC1900074
THIEMSpecial weather statement, Feb 20, 10:46 AM EST, 1 hour 18 minutes before
Special Weather Statement National Weather Service Peachtree City GA 1046 AM EST Wed Feb 20 2019 GAZ001>009-011>016-019>021-030-031-041-210000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson- 1046 AM EST Wed Feb 20 2019 ...Strong Wind Gusts and Wet Soils Will Continue to Uproot Trees Across North Georgia... Wind gusts of 20 to 30 mph will be possible through the rest of the day for portions of northern Georgia. These enhanced wind speeds combined with extremely saturated soils from the persistent rain have resulted in conditions very susceptible for trees to become uprooted and blown over. Trees may be blown onto structures, roadways or powerlines causing further power outages across the area.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:17 PM EST | River Flood Warning | FFC | Floyd | 11 days |
| Feb 19, 8:20 PM EST | River Flood Warning | FFC | Floyd | 14 days |
| Feb 19, 8:46 PM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 29 min |
| Feb 19, 8:59 PM EST | River Flood Warning | FFC | Gordon | 9 days |
| Feb 19, 11:54 PM EST | Wind Advisory | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Floyd and 10 more | 10 hr |
| Feb 20, 12:06 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 6 hr |
| Feb 20, 12:18 AM EST | River Flood Warning | FFC | Cherokee | 18 hr |
| Feb 20, 4:36 AM EST | River Flood Warning | FFC | Gwinnett | 7 hr |
| Feb 20, 6:13 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 3 days |
| Feb 20, 9:36 AM EST | River Flood Warning | FFC | Floyd | 7 days |
| Feb 20, 9:36 AM EST | River Flood Warning | FFC | Floyd | 21 days |
| Feb 20, 11:37 AM EST | River Flood Warning | FFC | Catoosa | 6 days |
| Feb 20, 3:34 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 26 min |
| Feb 20, 4:37 PM EST | Special Weather Statement | FFC | Fannin, Gilmer, Union | 23 min |
| Feb 20, 4:58 PM EST | River Flood Warning | FFC | Floyd, Gordon | 8 days |
| Feb 20, 5:03 PM EST | Special Weather Statement | FFC | Dawson, Lumpkin, Towns, Union, White | 27 min |
| Feb 20, 5:35 PM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 25 min |
| Feb 20, 5:56 PM EST | Special Weather Statement | FFC | Bartow, Floyd | 49 min |
| Feb 20, 6:02 PM EST | Special Weather Statement | FFC | Barrow, DeKalb, Gwinnett, Rockdale | 28 min |
| Feb 20, 6:16 PM EST | Special Weather Statement | FFC | Douglas, Heard | 29 min |
| Feb 20, 6:39 PM EST | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette | 51 min |
| Feb 20, 6:49 PM EST | Special Weather Statement | FFC | Carroll, Douglas, Haralson, Paulding | 41 min |
Nearby
Flash Flood Watches in Georgia, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.